Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

On Multiplicative Bidding Strategies

Michael H. Rothkopf
Operations Research
Vol. 28, No. 3, Part 1 (May - Jun., 1980), pp. 570-575
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/170405
Page Count: 6
  • Download ($30.00)
  • Cite this Item
On Multiplicative Bidding Strategies
Preview not available

Abstract

Some models of competitive bidding consider only bidding strategies in which the bid is a preselected multiple of an estimate of the value (or cost) of the subject of the auction. This paper examines the effect of such a restriction on these models. In order to do so, it is necessary to show that the ratio of two positive random variables (e.g. a cost and a cost estimate) cannot be statistically independent of each of them unless the ratio is always the same.

Page Thumbnails

  • Thumbnail: Page 
570
    570
  • Thumbnail: Page 
571
    571
  • Thumbnail: Page 
572
    572
  • Thumbnail: Page 
573
    573
  • Thumbnail: Page 
574
    574
  • Thumbnail: Page 
575
    575